Alert archive / Missouri / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 291, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 15, 2008, 1:31 PM CDT for Marion County, Ralls County, Missouri; Adams County, Pike County, Illinois. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2008, 1:31 PM CDT (18:31 UTC)
- Expired
- Jun 15, 2008, 1:56 PM CDT
- In force
- 25 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
Counties Adams County, IL, Pike County, IL, Marion County, MO, Ralls County, MO
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 1:43 PM CDT | HAIL 0.25 | Palmyra, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 11:42 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 6.5 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 114 J/kg
- Mixed-layer CIN
- -307 J/kg
- Mixed-layer LCL
- 1821 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 375 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 151832 SVRLSX ILC001-149-MOC127-173-151915- /O.NEW.KLSX.SV.W.0291.080615T1831Z-080615T1915Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 131 PM CDT SUN JUN 15 2008 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MARION COUNTY IN NORTHEAST MISSOURI NORTHEASTERN RALLS COUNTY IN NORTHEAST MISSOURI SOUTHERN ADAMS COUNTY IN WEST CENTRAL ILLINOIS WESTERN PIKE COUNTY IN WEST CENTRAL ILLINOIS * UNTIL 215 PM CDT * AT 126 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR PHILADELPHIA...OR 10 MILES WEST OF PALMYRA...AND MOVING EAST AT 32 MPH. * LOCATIONS IMPACTED INCLUDE... PALMYRA... HANNIBAL... FALL CREEK... FALL CREEK... PAYSON... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. TO REPORT SEVERE WEATHER...CALL THE NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN ST LOUIS. LAT...LON 3992 9105 3958 9112 3973 9177 3993 9176 TIME...MOT...LOC 1831Z 278DEG 28KT 3981 9167 $$ PRZYBYLINSKI
2 follow-up statements
000 WWUS53 KLSX 151852 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 151 PM CDT SUN JUN 15 2008 ILC001-149-MOC127-173-151915- /O.CON.KLSX.SV.W.0291.000000T0000Z-080615T1915Z/ PIKE IL-ADAMS IL-RALLS MO-MARION MO- 151 PM CDT SUN JUN 15 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT FOR SOUTHERN ADAMS AND WESTERN PIKE COUNTIES IN WEST CENTRAL ILLINOIS...AND MARION AND NORTHEASTERN RALLS COUNTIES IN NORTHEAST MISSOURI... AT 143 PM CDT...TRAINED WEATHER SPOTTERS REPORTED PEA SIZE HAIL IN THE TOWN OF PALMYRA. THIS STORM WAS LOCATED NEAR PALMYRA...MOVING EAST AT 32 MPH. LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE... MARBLEHEAD...HANNIBAL...FALL CREEK...SEEHORN...ILASCO...PLAINVILLE... PAYSON...HULL AND KINDERHOOK. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3992 9105 3958 9112 3973 9177 3993 9176 TIME...MOT...LOC 1851Z 278DEG 28KT 3979 9147 $$ PRZYBYLINSKI
000 WWUS53 KLSX 151856 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 155 PM CDT SUN JUN 15 2008 ILC001-149-MOC127-173-151905- /O.CAN.KLSX.SV.W.0291.000000T0000Z-080615T1915Z/ PIKE IL-ADAMS IL-RALLS MO-MARION MO- 155 PM CDT SUN JUN 15 2008 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ADAMS AND WESTERN PIKE COUNTIES IN WEST CENTRAL ILLINOIS...AND MARION AND NORTHEASTERN RALLS COUNTIES IN NORTHEAST MISSOURI IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER APPEARED TO BE SEVERE. OTHER SHOWERS AND THUNDERSTORMS WERE BEGINNING TO DEVELOP ACROSS WEST CENTRAL ADAMS COUNTY ILLINOIS. THESE STORMS WILL BE MONITORED CLOSELY FOR FURTHER INTENSIFICATION. LAT...LON 3992 9105 3958 9112 3973 9177 3993 9176 TIME...MOT...LOC 1855Z 278DEG 28KT 3978 9143 $$ PRZYBYLINSKI
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 12:21 PM CDT, 1 hour 10 minutes earlier.
Area forecast discussion, Jun 15, 12:21 PM CDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 1221 PM CDT SUN JUN 15 2008 .DISCUSSION... /412 AM CDT SUN JUN 15 2008/ COLD FRONT EXTENDED FROM THE UPPER MIDWEST ACROSS THE CENTRAL GREAT PLAINS EARLY THIS MORNING. FRONT WILL CONTINUE TO MOVE SOUTHEASTWARD TODAY AND TONIGHT. BY MONDAY EVENING, THE FRONT IS FORECAST TO EXTEND FROM NORTHEAST KY ACROSS NORTHERN AR INTO THE TX PANHANDLE. CANADIAN HIGH PRESSURE WILL BUILD INTO THE REGION AT THAT TIME WITH BELOW NORMAL TEMPS AND HUMIDITY THROUGH THURSDAY. THE GFS AND ECMWF ARE FAIRLY CLOSE THURSDAY MORNING WITH 850 TEMPS OF 12-14C ACROSS THE AREA. UNDER NORTHWEST FLOW ALOFT, MODELS ARE FAIRLY SIMILAR IN FORECASTING THAT A MCS WILL DEVELOP VICINITY OF NORTHWEST MO/SOUTHEAST NE LATER THIS AFTERNOON. AREA IS UNDER AN AREA OF SIGNIFICANT DIVERGENCE ALOFT WITH AN UPPER JET OF 80 KTS FORECAST ACROSS THE UPPER MIDWEST BACK ACROSS THE NORTHERN GREAT PLAINS. WITH COLD FRONT SLIDING INTO THE AREA TONIGHT AND FAVORABLE VERTICAL MOTION AND INSTABILITY, EXPECT WIDESPREAD CONVECTION ACROSS THE AREA. DRIER AIR WILL OVERSPREAD THE REGION MONDAY NIGHT AND TUESDAY AS A LARGE CANADIAN HIGH PRESSURE SETTLES INTO THE REGION. POPS WILL BE LOW UNTIL LATE IN THE WEEK. AT THAT TIME, THE LATEST RUNS OF THE GFS AND ECMWF FORECAST A SHORT WAVE WILL DIG ACROSS THE MIDWEST OUT OF THE NORTHERN PLAINS. TPS && .AVIATION... /1213 PM CDT SUN JUN 15 2008/ FOR THE 18Z TAFS... PRIMARY CONCERN FOR AVIATORS WILL BE THE LINE OF STRONG/SEVERE THUNDERSTORMS MOVING THROUGH NORTHWEST MISSOURI TOWARD THE BI- STATE AREA. A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED BY SPC FOR THE MAJORITY OF THE AREA UNTIL 00Z THIS EVENING. EXPECT WIND GUSTS IN EXCESS OF 50KTS...HAIL...AND IFR CONDITIONS IN HEAVY RAIN AND LOW CIGS WITH THE STRONGEST THUNDERSTORM CELLS. OUTSIDE THE STRONGEST STORMS...MARGINAL CIGS AND VSBYS WILL BE LIKELY WITH GUSTY WINDS BETWEEN 30 AND 40KTS. THE LINE LOOKS LIKE IT WILL CONTINUE TO MOVE SOUTHEAST THROUGH THE REST OF SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS THROUGH THE EVENING. IT IS NOT YET APPARENT HOW THE LOSS OF DAYTIME HEATING WILL AFFECT THE STORMS...BUT IT APPEARS LIKELY THAT THEY WILL WEAKEN SOMEWHAT THROUGH THE EVENING HOURS. CARNEY && .HYDROLOGY... LATEST RIVER FORECASTS ISSUED THIS AFTERNOON NOW HAVE A RECORD CREST FORECAST FROM CANTON L&D 20 TO LOUISIANA WITH THE EXCEPTION OF QUINCY L&D 21 WHICH IS FORECAST TO CREST WITHIN 1 FOOT OF THE RECORD. CLARKSVILLE AND WINFIELD ARE STILL FORECAST TO CREST WITHIN 0.5 FEET OF THE RECORD CREST AT EACH LOCATION. POINTS TO THE SOUTH OF CONFLUENCE OF THE ILLINOIS AND MISSOURI RIVERS ARE STILL FORECAST TO GO INTO MAJOR OR NEAR MAJOR FLOOD. THE INCREASE IN CRESTS WITH THE NEW FORECAST ARE BASED ON HEAVIER RAIN THAN WHAT WAS FORECAST UPSTREAM THURSDAY NIGHT. THE MISSOURI RIVER HAS CRESTED WITH THE FIRST FLOOD WAVE...BUT WILL REMAIN NEARLY STEADY UNTIL A SECOND CREST CREATED BY THE PAST COUPLE DAYS OF RAIN MOVES DOWN THE RIVER EARLY NEXT WEEK. THE ILLINOIS RIVER AT HARDIN WILL GO INTO MAJOR FLOOD CAUSED PRIMARILY FROM BACKWATER FROM THE MISSISSIPPI RIVER. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 15, 4:48 AM CDT, 8 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 448 AM CDT SUN JUN 15 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-161000- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 448 AM CDT SUN JUN 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS A PORTION OF THE AREA FOR THIS AFTEROON AND TONIGHT. THE AREA OF CONCERN IS NORTH OF A LINE FROM LINN IN OSAGE COUNTY TO ST LOUIS TO RAMSEY IN FAYETTE COUNTY. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREATS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT ACROSS THE REMAINDER OF SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS. MODERATE TO MAJOR RIVER FLOODING IS OCCURRING ALONG PARTS OF THE MISSISSIPPI...MISSOURI...AND ILLINOIS RIVERS. SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MODERATE TO MAJOR RIVER FLOODING IS EXPECTED ALONG PARTS OF THE MISSISSIPPI...MISSOURI AND ILLINOIS RIVERS. SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 9:26 PM CDT | River Flood Warning | LSX | Jefferson, Saint Louis | 5 days |
| Jun 14, 9:26 PM CDT | River Flood Warning | LSX | Marion | 17 days |
| Jun 15, 4:56 PM CDT | Severe Thunderstorm Warning | LSX | Clinton, Saint Clair, Washington | 49 min |
| Jun 15, 5:14 PM CDT | Severe Thunderstorm Warning | LSX | Randolph, Saint Clair, Washington | 46 min |
| Jun 15, 5:29 PM CDT | Severe Thunderstorm Warning | LSX | Randolph | 31 min |
| Jun 15, 5:33 PM CDT | Severe Thunderstorm Warning | LSX | Clinton, Fayette, Marion, Washington | 27 min |
| Jun 15, 6:00 PM CDT | Severe Thunderstorm Warning | LSX | Washington | 20 min |
| Jun 15, 6:08 PM CDT | Severe Thunderstorm Warning | LSX | Marion | 25 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2008Severe Thunderstorm Warnings in Illinois, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.